MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA 50CC TEMPORARY TOTAL ARTIFICIAL HEART (TAH-T); BIVENTRICULAR REPLACEMENT DEVICE

SYNCARDIA SYSTEMS, LLC SYNCARDIA 50CC TEMPORARY TOTAL ARTIFICIAL HEART (TAH-T); BIVENTRICULAR REPLACEMENT DEVICE
Catalog Number 570500-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemolysis (1886); Hemorrhage/Blood Loss/Bleeding (1888); Sepsis (2067)
Date of Event 12/10/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The syncardia 50cc temporary total artificial heart (tah-t) is an implantable pulsatile biventricular replacement device that replaces a patient's native ventricles and valves and pumps blood to both the pulmonary and systemic circulation systems.The syncardia 50cc tah-t is indicated for use as a bridge to transplantation in cardiac transplant-eligible candidates at risk of imminent death from biventricular failure.The syncardia tah-t system is intended for use inside and outside the hospital.Based on the provided information there is no evidence to indicate any device malfunctions or performance issues of the device that would impact the reported event.This issue will be monitored and trended as part of the customer experience process.Syncardia has completed its investigation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.(b)(4) initial.
 
Event or Problem Description
The customer, a syncardia authorized distributor, reported that the patient passed away on (b)(6) 2020.The customer reported the cause of death as sepsis and other: pulmonary bleeding.Causes or contributing factors for the death were listed as persistent intrapulmonary bleeding after tracheotomy, bacterial and fungal sepsis, and hemolysis with high levels of bilirubin.The tah was not explanted and not autopsy was performed.No additional information has been provided at this time.

Brand Name
SYNCARDIA 50CC TEMPORARY TOTAL ARTIFICIAL HEART (TAH-T)
Common Device Name
BIVENTRICULAR REPLACEMENT DEVICE
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
MDR Report Key11032624
Report Number3003761017-2020-00266
Device Sequence Number1023927
Product Code LOZ
UDI-Device Identifier00858000003053
UDI-Public(01)00858000003053
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number570500-001
Device Lot Number115992
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age29 YR